MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFEN XTAB 6X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFEN XTAB 6X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186760450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: kwp;kwq;mnh;mni;osh.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the hardware revision of broken l4-l5 right sided screws took place due to hardware being broken.Procedure outcome is unknown.There was no patient consequence.Concomitant device reported: unknown rods (part# unknown, lot# unknown, quantity unknown).Unknown setscrew (part# unknown, lot# unknown, quantity unknown).This report is for one (1) viper prime cfxfen xtab 6x50mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The previous hardware was partially removed and new hardware was inserted to two addition levels bilaterally.Portion of left sided screws were impacted in bone and could not be retrieved.The broken screws were encased in bone too anterior in the vertebral body; retrieval would have been damaging to the integrity of the anatomy.It was also reported the l4/l5 region was not fused and still mobile and the patient experienced a little pain.It was noted the revision procedure was completed successfully.This complaint ((b)(4)) captures the post-operatively broken screws.Related complaint ((b)(4)) captures the intra-operative event of the screws impacted in bone not being able to be removed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a review of the receiving inspection (ri) for viper prime cfxfen xtab 6x50mm was conducted identifying that lot number tbabha was released in a single batch.Batch1: released on november 15, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the viper prime cfxfen xtab 6x50mm ti was returned and received at us customer quality (cq).Upon visual examination of the fracture surface, an initiation point was at a thread root found on the outer diameter of the fracture surface.Ratchet marks can be seen along the circumference of the screw.These marks indicate low cycle torsional fatigue.On the basis of the observed evidence, there was no inclusion or other defect that could have resulted in crack initiation or propagation.There were no other issues identified with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Viper 1-step fenestrated screw.Investigation conclusion: the complaint condition was confirmed for the viper prime cfxfen xtab 6x50mm ti.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.On the basis of the observed evidence, there was no inclusion or other defect that could have resulted in crack initiation or propagation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11 corrected data: d10.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME CFXFEN XTAB 6X50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10600385
Report Number1526439-2020-01824
Device Sequence Number17048926
Product Code NKB
UDI-Device Identifier10705034509419
UDI-Public(01)10705034509419
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170543
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186760450
Device Catalogue Number186760450
Device Lot NumberTBABHA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer09/29/2020
10/16/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date10/26/2020
11/02/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPER PRIME X-TAB, 5X50MM TI; VIPER PRIME X-TAB, 5X50MM TI
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight70